Alert archive / Wisconsin / Special Weather Statements in 2022
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Mar 14, 2022, 10:21 AM CDT for Dakota County, Minnesota; Chippewa County, Dunn County, Pierce County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2022, 10:21 AM CDT (15:21 UTC)
- Expired
- Mar 14, 2022, 11:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Twin Cities, MN
Counties Dakota County, MN, Chippewa County, WI, Dunn County, WI, Pierce County, WI
The radar
The Minneapolis radar (KMPX), 118 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 796 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421
WWUS83 KMPX 141521
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1021 AM CDT Mon Mar 14 2022
MNZ063-070-078-WIZ023>025-027-028-141600-
Washington-Dakota-Goodhue-Chippewa-Pierce-St. Croix-Dunn-Eau Claire-
1021 AM CDT Mon Mar 14 2022
...AN AREA OF HEAVY SNOW WILL AFFECT CENTRAL DAKOTA...NORTH CENTRAL
GOODHUE...SOUTHERN WASHINGTON...PIERCE...DUNN...SOUTHERN ST. CROIX...
CHIPPEWA AND NORTHERN EAU CLAIRE COUNTIES...
At 1020 AM CDT, an area of heavy snow was located along a line
extending from 8 miles east of Bloomer to near Woodville to
Rosemount. Movement was east at 25 mph.
Snowfall rates around one inch per hour and visibilities around 1/4
mile or less are possible with this area of heavy snow.
Locations impacted include...
Eau Claire, Menomonie, River Falls, Eagan, Woodbury, Lakeville, Apple
Valley, Cottage Grove, Inver Grove Heights, Hastings, Rosemount and
Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
&&
LAT...LON 4468 9205 4468 9213 4467 9214 4461 9255
4459 9324 4481 9322 4496 9267 4522 9093
4520 9092 4482 9093
TIME...MOT...LOC 1520Z 267DEG 21KT 4507 9132 4491 9231 4473 9309
$$
BorghoffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Mar 14, 6:50 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Mar 14, 6:50 AM CDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 650 AM CDT Mon Mar 14 2022 .UPDATE... Issued at 637 AM CDT Mon Mar 14 2022 Updated to include 12z aviation discussion below. && .DISCUSSION...(Today through Sunday) Issued at 407 AM CDT Mon Mar 14 2022 - Ongoing snowfall is most intense along I-94 as expected, with a bit of slushy accumulation possible south of I-94 as well, including the Twin Cities. Overall 2-4 inches of accumulation are still expected for the heaviest hit areas, which include Rusk/Barron/Polk counties where the Winter Weather Advisory is active this morning. - Temperatures will push above normal and quiet weather will be on tap this week, resulting in significant snowmelt. A few foggy mornings will be possible due to the snowmelt. Cloudy skies and areas of snow are present this morning as our snow event is ongoing, with the heaviest band just north of I-94 at the moment. Brief snowfall rates of about 1 inch per hour are possible, however much of this will be melting on contact before beginning to fully accumulate, especially in the weaker snow regions south of I-94. A bit of slushy melted accumulations will be possible for much of our coverage area including the Twin Cities metro this morning as a result of the snow, but actual accumulations will likely remain in the areas where temperatures are already below freezing, along and north of I-94. Precipitation will be ongoing for several hours yet, with the last it wrapping up from Pepin through Eau Claire by the early afternoon, having swapped to rain as temperatures warm during the day. Even in the areas that see the most snow this morning from Polk through Rusk counties might not see any of it by the end of the day as our highs reach into the upper 30s to low 40s. Quiet weather is anticipated after this system departs, with no appreciable PoPs within the extended period and temperatures still expected to remain above normal. The warmest day looks to be Wednesday with mid 60s possible in southern MN and upper 40s to mid 50s everywhere else. Split flow will continue to be the drive behind our weather pattern, which typically keeps synoptic scale systems away from the area and steers them south or north of us. This is what will keep our temperatures and weather pattern consistent through the week, keeping arctic air firmly to our north and steering any southern stream systems south of us. As was mentioned in the long term discussion from yesterday afternoon, we likely will end the week free of the vast majority of our snowpack, with only areas that currently have 6+ inches on the ground potentially keeping it around. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 637 AM CDT Mon Mar 14 2022 Swath of precipitation, mainly a mixture of -RA/-SN with some isolated -FZRA mixed in, continues to slide eastward over central MN into western WI. Precipitation is expected to remain north of KMKT- KRWF so have kept those two TAF sites dry as there is too much low- level dry and warmer air to be overcome for precipitation to reach the ground. The remaining sites will see mainly -SN, although KMSP and the WI TAF sites may see a mixture of -RA/-FZRA/-SN to start before wet-bulb effects transition precipitation to all -SN. Snow will be a wetter snow, leading to minor slushy accumulations (if any at all). Precipitation will be mainly this morning, with precip sliding east and ending this afternoon. MVFR ceilings will then remain in place during and after the precipitation, lasting into the evening hours before conditions improve overnight through tomorrow. There is a chance temperatures could warm sufficiently overnight, combined with winds going light to calm, such that ground fog is possible around daybreak Tuesday morning. Uncertainty in that thinking prevents mention at this point but it is a viable possibility for later TAFs to include BR/FG. KMSP...Precip swath is just north of MSP at initialization but precip from southwest MN, in the form of -SN, is expected to push through the Twin Cities metro in the 13z-16z timeframe. Not much expected but enough to reduce conditions to MVFR. MVFR ceilings will then last through the midday hours before improvement comes late this afternoon into this evening. /OUTLOOK FOR KMSP/ Tue...VFR. Wind S 10-15 kts. Wed...VFR. Wind S to W 5-10 kts. Thu...VFR. Wind NW 10-15 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...Winter Weather Advisory until noon CDT today for Barron-Polk-Rusk. && UPDATE...JPC DISCUSSION...TDH AVIATION...JPC
Hazardous weather outlook, Mar 14, 4:13 AM CDT, 6 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 413 AM CDT Mon Mar 14 2022 MNZ041>045-047>053-055-057>063-WIZ014>016-023-025-027-028-150915- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Swift-Kandiyohi-Meeker-Wright- Hennepin-Anoka-Ramsey-Washington-Polk-Barron-Rusk-St. Croix-Dunn- Chippewa-Eau Claire- 413 AM CDT Mon Mar 14 2022 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...west central Minnesota... northwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight. One to three inches of snow are expected this morning primarily north of I-94. A Winter Weather Advisory is in effect for Polk, Barron, and Rusk counties where a band of 3 to 4 inches is likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ054-056-064>070-073>078-082>085-091>093-WIZ024-026-150915- Lac Qui Parle-Chippewa-Yellow Medicine-Renville-McLeod-Sibley- Carver-Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Pierce-Pepin- 413 AM CDT Mon Mar 14 2022 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...southwest Minnesota...west central Minnesota and west central Wisconsin. .DAY ONE...Today and Tonight. One to three inches of snow are expected this morning north of I-94. A Winter Weather Advisory is in effect for Polk, Barron, and Rusk counties where a band of 3 to 4 inches is likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, Mar 14, 8:51 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
851 AM CDT MON MAR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 NW DONNELLY 45.72N 96.06W
03/14/2022 M3.2 INCH STEVENS MN COCORAHS
COCORAHS STATION MN-SV-4 DONNELLY 2WNW.
0810 AM SNOW ST. MICHAEL 45.21N 93.66W
03/14/2022 M3.0 INCH WRIGHT MN PUBLIC
0725 AM SNOW 2 E FOREST LAKE 45.27N 92.95W
03/14/2022 M3.0 INCH WASHINGTON MN COCORAHS
COCORAHS STATION MN-WG-62 FOREST LAKE 1.4 N.
0758 AM SNOW 4 SE EAST BETHEL 45.32N 93.17W
03/14/2022 M3.0 INCH ANOKA MN COCORAHS
COCORAHS STATION MN-AA-93 WYOMING 9.5 W.
0700 AM SNOW 7 SE PLEASANT LAKE 45.42N 94.20W
03/14/2022 M2.5 INCH STEARNS MN COCORAHS
COCORAHS STATION MN-SR-48 ST AUGUSTA 2.1 S.
0700 AM SNOW 1 ENE MELROSE 45.68N 94.80W
03/14/2022 M2.5 INCH STEARNS MN CO-OP OBSERVER
CO-OP OBSERVER STATION MLRM5 MELROSE.
0825 AM SNOW 6 N FARWELL 45.83N 95.60W
03/14/2022 M2.5 INCH DOUGLAS MN COCORAHS
COCORAHS STATION MN-DS-6 FARWELL 5N.
0700 AM SNOW 4 S ALBANY 45.57N 94.56W
03/14/2022 M2.4 INCH STEARNS MN COCORAHS
COCORAHS STATION MN-SR-29 ALBANY 3SSE.
0720 AM SNOW 1 W STACY 45.40N 93.02W
03/14/2022 M2.3 INCH CHISAGO MN COCORAHS
COCORAHS STATION MN-CG-7 STACY 1W.
0700 AM SNOW 2 SSE BIG LAKE 45.30N 93.73W
03/14/2022 M2.1 INCH SHERBURNE MN COCORAHS
COCORAHS STATION MN-SH-44 BIG LAKE 2.7 SSE.
0600 AM SNOW 5 N WILLMAR 45.19N 95.06W
03/14/2022 M2.0 INCH KANDIYOHI MN CO-OP OBSERVER
CO-OP OBSERVER STATION WMRM5 WILLMAR 5N.
0700 AM SNOW 1 SSW ALEXANDRIA 45.88N 95.38W
03/14/2022 M1.9 INCH DOUGLAS MN COCORAHS
COCORAHS STATION MN-DS-9 ALEXANDRIA 0.5 W.
0730 AM SNOW 1 SSW ALEXANDRIA 45.88N 95.38W
03/14/2022 M1.9 INCH DOUGLAS MN CO-OP OBSERVER
CO-OP OBSERVER STATION ALXM5 ALEXANDRIA.
0800 AM SNOW 2 ENE ST. CLOUD 45.56N 94.12W
03/14/2022 M1.9 INCH BENTON MN COCORAHS
COCORAHS STATION MN-BN-7 SAINT CLOUD 1.1 NE.
0700 AM SNOW 3 SE ORROCK 45.41N 93.69W
03/14/2022 M1.8 INCH SHERBURNE MN COCORAHS
COCORAHS STATION MN-SH-10 ORROCK 2SE.
0600 AM SNOW 1 ESE ST. CLOUD 45.55N 94.15W
03/14/2022 M1.7 INCH STEARNS MN CO-OP OBSERVER
CO-OP OBSERVER STATION SCSM5 ST CLOUD.
0655 AM SNOW NEW RICHMOND 45.12N 92.53W
03/14/2022 M1.6 INCH ST. CROIX WI COCORAHS
COCORAHS STATION WI-SC-55 NEW RICHMOND 0.4
ESE.
0700 AM SNOW 1 W COLD SPRING 45.46N 94.45W
03/14/2022 M1.5 INCH STEARNS MN COCORAHS
COCORAHS STATION MN-SR-25 COLD SPRING 0.8 W.
0615 AM SNOW 1 NE PRINCETON 45.58N 93.58W
03/14/2022 M1.5 INCH MILLE LACS MN COCORAHS
COCORAHS STATION MN-ML-13 PRINCETON 0.6 N.
0700 AM SNOW 1 ESE ANOKA 45.19N 93.37W
03/14/2022 M1.5 INCH ANOKA MN COCORAHS
COCORAHS STATION MN-AA-54 ANOKA 1SE.
0800 AM SNOW 1 ENE COON RAPIDS 45.16N 93.26W
03/14/2022 M1.5 INCH ANOKA MN COCORAHS
COCORAHS STATION MN-AA-121 BLAINE 2.7 WSW.
0700 AM SNOW 1 ESE ST. JOSEPH 45.56N 94.31W
03/14/2022 M1.3 INCH STEARNS MN COCORAHS
COCORAHS STATION MN-SR-20 SAINT JOSEPH 0.2
N.
0700 AM SNOW 1 SSE SARTELL 45.60N 94.20W
03/14/2022 M1.2 INCH STEARNS MN COCORAHS
COCORAHS STATION MN-SR-9 SARTELL 1SSE.
0730 AM SNOW 2 SW MAPLE GROVE 45.08N 93.49W
03/14/2022 M1.1 INCH HENNEPIN MN COCORAHS
COCORAHS STATION MN-HN-365 MAPLE GROVE 2.2
SSW.
0800 AM SNOW 5 SSE BALSAM LAKE 45.39N 92.41W
03/14/2022 M1.0 INCH POLK WI COCORAHS
COCORAHS STATION WI-PK-7 BALSAM LAKE 4SE.
0600 AM SNOW 3 N KIMBALL 45.35N 94.31W
03/14/2022 M1.0 INCH STEARNS MN CO-OP OBSERVER
CO-OP OBSERVER STATION KIMM5 KIMBALL 3N.
0700 AM SNOW 4 NNE SARTELL 45.67N 94.17W
03/14/2022 M1.0 INCH BENTON MN COCORAHS
COCORAHS STATION MN-BN-6 RICE 6.5 SSE.
0700 AM SNOW 3 E RICE 45.75N 94.16W
03/14/2022 M1.0 INCH BENTON MN COCORAHS
COCORAHS STATION MN-BN-13 RICE 3.6 E.
0700 AM SNOW 2 W LINO LAKES 45.17N 93.12W
03/14/2022 M1.0 INCH ANOKA MN COCORAHS
COCORAHS STATION MN-AA-85 LINO LAKES 1.8 W.
&&Special weather statement, Mar 14, 8:53 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
853 AM CDT Mon Mar 14 2022
MNZ060>063-067>070-078-WIZ023>025-027-141515-
Goodhue-Ramsey-Scott-Anoka-Washington-Dakota-Hennepin-Carver-Sibley-
Chippewa-Pierce-St. Croix-Dunn-
853 AM CDT Mon Mar 14 2022
...A BAND OF HEAVY SNOW WILL AFFECT SOUTHERN HENNEPIN...DAKOTA...
NORTHEASTERN SIBLEY...NORTHWESTERN GOODHUE...SOUTHEASTERN ANOKA...
SCOTT...CARVER...WASHINGTON...RAMSEY...ST. CROIX...PIERCE...DUNN AND
NORTHWESTERN CHIPPEWA COUNTIES...
At 852 AM CDT, an area of heavy snow was located along a line
extending from Clear Lake to near Mendota Heights to near Green Isle.
Movement was east at 30 mph.
Snowfall rates of 1 to 2 inches per hour and visibilities around 1/4
mile or less are possible with this area of heavy snow.
Locations impacted include...
Minneapolis, St. Paul, Menomonie, River Falls, Bloomington, Brooklyn
Park, Plymouth, Eagan, Woodbury, Coon Rapids, Eden Prairie and
Burnsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
&&
LAT...LON 4521 9123 4480 9201 4448 9291 4449 9328
4454 9328 4454 9443 4472 9409 4472 9401
4477 9400 4521 9313
TIME...MOT...LOC 1352Z 274DEG 25KT 4524 9228 4489 9318 4462 9400
BorghoffLocal storm report, Mar 14, 8:55 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
855 AM CDT MON MAR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM SNOW BUFFALO 45.17N 93.88W
03/14/2022 M2.8 INCH WRIGHT MN TRAINED SPOTTER
&&
BPHLocal storm report, Mar 14, 9:52 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
952 AM CDT MON MAR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 1 SSW CAMBRIDGE 45.56N 93.23W
03/14/2022 M2.0 INCH ISANTI MN CO-OP OBSERVER
CO-OP OBSERVER STATION CMBM5 CAMBRIDGE.
0700 AM SNOW 2 SW CHAMPLIN 45.15N 93.42W
03/14/2022 M1.0 INCH HENNEPIN MN COCORAHS
COCORAHS STATION MN-HN-191 CHAMPLIN 1SW.
0700 AM SNOW 3 NNW DEER PARK 45.23N 92.40W
03/14/2022 M1.1 INCH POLK WI COCORAHS
COCORAHS STATION WI-PK-37 DEER PARK 3.3 NNW.
0800 AM SNOW 1 WNW MORRIS 45.59N 95.93W
03/14/2022 M2.8 INCH STEVENS MN COCORAHS
COCORAHS STATION MN-SV-10 MORRIS 1.1 WNW.
0800 AM SNOW 2 NW OSSEO 45.14N 93.42W
03/14/2022 M1.0 INCH HENNEPIN MN COCORAHS
COCORAHS STATION MN-HN-72 OSSEO 1 NW.
0700 AM SNOW 2 SSW PAYNESVILLE 45.35N 94.73W
03/14/2022 M2.5 INCH STEARNS MN COCORAHS
COCORAHS STATION MN-SR-24 PAYNESVILLE 1SSW.
0800 AM SNOW 2 W ROGERS 45.19N 93.60W
03/14/2022 M2.0 INCH HENNEPIN MN COCORAHS
COCORAHS STATION MN-HN-349 2 W ROGERS.
0700 AM SNOW 1 ESE ST. MICHAEL 45.21N 93.65W
03/14/2022 M1.5 INCH WRIGHT MN COCORAHS
COCORAHS STATION MN-WR-25 ST. MICHAEL 2ENE.
&&Local storm report, Mar 14, 9:55 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
955 AM CDT MON MAR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM SNOW BUFFALO 45.18N 93.88W
03/14/2022 M4.2 INCH WRIGHT MN TRAINED SPOTTER
&&
BORGHOFFSpecial weather statement, Mar 14, 10:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1021 AM CDT Mon Mar 14 2022
MNZ063-070-078-WIZ023>025-027-028-141600-
Washington-Dakota-Goodhue-Chippewa-Pierce-St. Croix-Dunn-Eau Claire-
1021 AM CDT Mon Mar 14 2022
...AN AREA OF HEAVY SNOW WILL AFFECT CENTRAL DAKOTA...NORTH CENTRAL
GOODHUE...SOUTHERN WASHINGTON...PIERCE...DUNN...SOUTHERN ST. CROIX...
CHIPPEWA AND NORTHERN EAU CLAIRE COUNTIES...
At 1020 AM CDT, an area of heavy snow was located along a line
extending from 8 miles east of Bloomer to near Woodville to
Rosemount. Movement was east at 25 mph.
Snowfall rates around one inch per hour and visibilities around 1/4
mile or less are possible with this area of heavy snow.
Locations impacted include...
Eau Claire, Menomonie, River Falls, Eagan, Woodbury, Lakeville, Apple
Valley, Cottage Grove, Inver Grove Heights, Hastings, Rosemount and
Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
&&
LAT...LON 4468 9205 4468 9213 4467 9214 4461 9255
4459 9324 4481 9322 4496 9267 4522 9093
4520 9092 4482 9093
TIME...MOT...LOC 1520Z 267DEG 21KT 4507 9132 4491 9231 4473 9309
BorghoffThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:53 AM CDT | Special Weather Statement | MPX | Carver, Dakota, Hennepin, Ramsey, Scott, Sibley and 1 more | 82 min |
Nearby
Special Weather Statements in Wisconsin, 2022Special Weather Statements in Minnesota, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.